I had a severe allergic reaction a few weeks ago- first got a steroid shot and then on prednisone tapering from 60 for 6 days. I ended on Tuesday and have had bad acid reflux. Diet helps some and am on prilosec which seems to be beginning to help. However, I'm wondering if the reflux could be an after effect of the medicine or caused by something else.
This nasty little drug has too many side effects to list. It can deplete potassium, calcium etc etc. and can alter the lining of the stomach. MOST PROBLEMS ARE ASSOCIATED WITH LONGER TERM USE. You can have residual issues with this drug, but many of the health care prof. that i have worked with don't think there is much of a concern unless this is used for an extended period or in very high doses.I disagree. My mother used it in 10mg three doses and had metabolic and hormonal changes for 12 months! She is a tough lady and only speaks up if there is a big problem. I had a bad reaction after one dose, and two more repeated doses caused weight problems for a long, long time. You may still have gastric upset. You may also need to take some specific vitamin supplements to get your body back into balance. At least take a good multi vit with K and Ca.Get some sun or drink up some vit. D too. Take whatever anti-acids are okayed by your health team and don't drink much booze.Wine or beer are better than the hard stuff. It should subside in a little time. If not, go back in to the prescriber and be polite, but firm.I think a little time and proper diet(lo-acid..no tomatoes,very little coffee etc.) may just do the trick. I hope you feel better soon. TW
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Jul 2013 • 1 answer
Updated 1 Mar 2014 • 4 answers
Updated 12 May 2014 • 2 answers
Updated 4 Oct 2014 • 2 answers
Updated 18 Sep 2015 • 1 answer